What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 26, 12:12 AM CST, 31 minutes earlier. Its key messages:
- Updated at 110 AM CDT THU JUN 26 2025
- Medium chance of heat indices reaching 105 degrees and air temperatures exceeding 95 degrees today for the northwest half of Central Alabama.
- There is also a level 1 out of 5 risk of severe storms for the afternoon and evening. The main risk is damaging winds. There is also a level 1 out of 5 risk of severe storms for Friday afternoon and evening across the eastern half of Central Alabama.
Area forecast discussion, Jun 26, 12:12 AM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
112 AM CDT Thu Jun 26 2025
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 110 AM CDT THU JUN 26 2025
- Medium chance of heat indices reaching 105 degrees and air
temperatures exceeding 95 degrees today for the northwest half
of Central Alabama.
- There is also a level 1 out of 5 risk of severe storms for the
afternoon and evening. The main risk is damaging winds. There is
also a level 1 out of 5 risk of severe storms for Friday afternoon
and evening across the eastern half of Central Alabama.
&&
.SHORT TERM...
(Today through Friday Night)
Issued at 110 AM CDT THU JUN 26 2025
Ongoing band of showers and storms arching through the central
sections and pushing west. Meanwhile we are beginning to see some
expansion of showers and storms in the northeast as well, along
the outflow boundary. Activity in Georgia is also sliding
southwest and may slide back into the severe thunderstorm watch
area over the next few hours, so it will be hard to cancel the
southeast until 3 am. All of this activity clears out by 4 to 5am
and then patchy fog will be possible at sunrise. As we go into the
daylight hours we will see a good amount of subsidence from the
ongoing storms, so afternoon showers and storms will likely hold
off until later in the day and evening hours, much like today.
That will only allow more fuel to the fire for storm activity with
any storm being strong to marginally severe from generally 3pm to
midnight again.
So now to the other side of the forecast, the heat. We will
continue the heat advisory for the area through this afternoon. Do
not think conditions will be met with as much widespread as it was
on Wednesday, but we will still approach if not top out around 105
to 106 by 1 to 3 pm, before the storms get brewing late afternoon.
It will not be as hot on Friday, but still quite warm, so plan
accordingly.
16
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 110 AM CDT THU JUN 26 2025
The extended pattern continues to look wet through the first
couple of days of July. Much of this will be diurnally driven, but
may start early each day more like the 2 to 3 pm time frame. The
good news there is that temperatures will not be as stifling as
right now, however the humidity will still be quite high. We
really will be back into the true summertime pattern with a good
chance of hit and miss showers and storms. There is actually quite
high agreement with the longer range models. There is a good
consensus that the wettest day will be Tuesday as a front tries to
work closer to the region before stalling out over the Southeast
on Wednesday. Hopefully this trend will continue as we get closer
to the end of next week.
16
&&
.AVIATION...
(06Z TAFS)
Issued at 1214 AM CDT THU JUN 26 2025
Showers and storms impacting EET, TCL, and MGM right now and could
potentially make it to BHM and ANB by 6z. Activity leaves by 9z,
with some fog development at most sites near sunrise. Looks like a
rinse and repeat forecast for this afternoon/evening as more
showers and storms develop in the heat of the day. Included
PROB30s after 21z through 3z.
NOTE: AMD LTD TO CLD VIS AND WIND has been added at MGM until
further notice due to comms issues.
16
&&
.FIRE WEATHER...
Hot conditions are expected this afternoon with RH values mainly
falling into the 40 to 50 percent range. Isolated to scattered
showers and storms are forecast this afternoon and evening with
some storms capable of producing high winds. Moisture and rain
chances will increase for Friday on through the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 94 68 91 70 / 40 30 60 30
Anniston 92 69 90 70 / 40 30 60 30
Birmingham 93 71 91 72 / 30 30 50 20
Tuscaloosa 93 71 91 73 / 30 20 50 20
Calera 93 71 90 72 / 30 30 50 30
Auburn 92 70 88 71 / 50 40 60 30
Montgomery 93 70 90 71 / 40 40 60 30
Troy 93 68 90 70 / 50 50 60 30
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for the following
counties: Bibb-Blount-Calhoun-Cherokee-Etowah-Fayette-Greene-
Hale-Jefferson-Lamar-Marion-Pickens-Shelby-St. Clair-Sumter-
Talladega-Tuscaloosa-Walker-Winston.
&&
SHORT TERM...16
LONG TERM....16
AVIATION...16
Hazardous weather outlook, Jun 25, 11:13 AM CST, 13 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
1213 PM CDT Wed Jun 25 2025
ALZ011>015-017>050-262015-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
1213 PM CDT Wed Jun 25 2025
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
There is a Level 1 to 2 out of 5 risk of severe storms today from 2
pm to 10 pm for all but far northwest Central Alabama with the
greatest risk generally along and southeast of a line from Anniston
to Selma. Damaging winds to 60 mph and quarter size hail are the
primary hazards.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a Level 1 out of 5 risk of severe storms Thursday afternoon
and evening for all of Central Alabama. Damaging winds to 60 mph is
the primary risk.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management may be needed
this afternoon and evening.
In the hours before
Special weather statement, Jun 25, 11:28 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1228 AM CDT Thu Jun 26 2025
ALZ022-023-030-260630-
Pickens AL-Sumter AL-Tuscaloosa AL-
1228 AM CDT Thu Jun 26 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN TUSCALOOSA...PICKENS AND
NORTH CENTRAL SUMTER COUNTIES THROUGH 130 AM CDT...
At 1228 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Bull City to near Lake
Lurleen State Park to Johnston Lake to near Panola. Movement was
northwest at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Northport, Aliceville, Gordo, Reform, Carrollton, Pickensville,
Coker, Ethelsville, Memphis, McMullen, Panola, Samantha, Benevola,
Johnston Lake, Lake Lurleen State Park, Bevill Lock And Dam, Garden,
Binion Creek Landing, Lake Tuscaloosa, and Dillburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3353 8827 3352 8768 3353 8767 3358 8767
3358 8763 3361 8763 3361 8756 3331 8718
3324 8769 3305 8807 3304 8808 3304 8815
3298 8817 3290 8830 3292 8835
TIME...MOT...LOC 0528Z 127DEG 20KT 3334 8733 3329 8775 3314 8806 3299
8829
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
05Special weather statement, Jun 25, 11:42 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Birmingham AL
1242 AM CDT Thu Jun 26 2025
ALZ027-028-260615-
Clay AL-Talladega AL-
1242 AM CDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TALLADEGA AND WEST
CENTRAL CLAY COUNTIES THROUGH 115 AM CDT...
At 1241 AM CDT, Doppler radar was tracking a strong thunderstorm over
Waldo, or near Talladega, moving southwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Talladega, Waldo, Sycamore, Winterboro, Alpine, Chandler Springs,
Ironaton, and Gunthertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3349 8598 3333 8587 3315 8614 3338 8630
TIME...MOT...LOC 0541Z 059DEG 14KT 3338 8600
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
05Special weather statement, Jun 25, 11:50 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1250 AM CDT Thu Jun 26 2025
ALZ029-038-260615-
Randolph AL-Chambers AL-
1250 AM CDT Thu Jun 26 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN RANDOLPH AND CENTRAL
CHAMBERS COUNTIES THROUGH 115 AM CDT...
At 1250 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Ephesus to 8 miles south of
Franklin to near Lagrange. Movement was west at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Valley, Lanett, Roanoke, Wedowee, Lake Wedowee, Stroud, Lakeview,
Five Points, Malone, Post Oak Forks, Denson, River View, Amity Park,
Standing Rock, Welch, Fredonia, Veasey Creek Park, Huguley, Fairfax,
and Crystal Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
east central Alabama.
&&
LAT...LON 3276 8514 3275 8514 3275 8518 3306 8545
3326 8565 3329 8565 3334 8528 3286 8519
3285 8516 3281 8517 3278 8512
TIME...MOT...LOC 0550Z 090DEG 31KT 3329 8527 3316 8510 3299 8495
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
05Special weather statement, Jun 26, 12:16 AM CST, 27 minutes before
Special Weather Statement
National Weather Service Birmingham AL
116 AM CDT Thu Jun 26 2025
ALZ029-038-047-260715-
Lee AL-Randolph AL-Chambers AL-
116 AM CDT Thu Jun 26 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN RANDOLPH...NORTHEASTERN
LEE AND CHAMBERS COUNTIES THROUGH 215 AM CDT...
At 116 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Woodland to near Amity
Park to near Pine Mountain. Movement was southwest at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Opelika, Valley, Lanett, Roanoke, Lafayette, Stroud, La Fayette,
Wadley, Lakeview, Five Points, Cusseta, Beulah, Post Oak Forks,
Denson, Beans Mill, River View, Amity Park, Abanda, Standing Rock,
and Welch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
east central Alabama.
&&
LAT...LON 3276 8541 3317 8559 3334 8528 3286 8519
3285 8516 3281 8517 3278 8512 3276 8514
3274 8511 3269 8512 3266 8509 3265 8511
3263 8508 3258 8507 3251 8500
TIME...MOT...LOC 0616Z 037DEG 20KT 3328 8531 3300 8519 3283 8492
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
05Special weather statement, Jun 26, 12:33 AM CST, 10 minutes before
Special Weather Statement
National Weather Service Birmingham AL
133 AM CDT Thu Jun 26 2025
ALZ011>015-260730-
Fayette AL-Walker AL-Winston AL-Marion AL-Lamar AL-
133 AM CDT Thu Jun 26 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN WALKER...MARION...
SOUTHWESTERN WINSTON...NORTHERN FAYETTE AND LAMAR COUNTIES THROUGH
230 AM CDT...
At 133 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Carbon Hill to near Millport. Movement was
northwest at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hamilton, Winfield, Fayette, Carbon Hill, Vernon, Sulligent,
Millport, Lynn, Guin, Hackleburg, Brilliant, Glen Allen, Detroit,
Kansas, Nauvoo, Belk, Beaverton, Gu-Win, Eldridge, and Ashbank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3432 8817 3431 8778 3390 8738 3353 8817
3354 8828
TIME...MOT...LOC 0633Z 137DEG 25KT 3390 8749 3358 8814
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
05Special weather statement, Jun 26, 12:39 AM CST, 4 minutes before
Special Weather Statement
National Weather Service Birmingham AL
139 AM CDT Thu Jun 26 2025
ALZ037-038-047-260745-
Lee AL-Tallapoosa AL-Chambers AL-
139 AM CDT Thu Jun 26 2025
...STRONG THUNDERSTORMS WILL IMPACT LEE...SOUTHERN TALLAPOOSA AND
SOUTHWESTERN CHAMBERS COUNTIES THROUGH 245 AM CDT...
At 139 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Trammel Crossroads to near Bleecker.
Movement was southwest at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Auburn, Opelika, Dadeville, Camp Hill, Notasulga, Lafayette, La
Fayette, Jacksons' Gap, Waverly, Cusseta, Beulah, Beans Mill, Auburn
University, Sturkie, Beauregard, Bleecker, Trammel Crossroads, Ridge
Grove, Buffalo, and Chambers County Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southeastern and east central Alabama.
&&
LAT...LON 3247 8524 3247 8533 3241 8533 3241 8543
3250 8544 3250 8549 3257 8566 3258 8566
3258 8569 3285 8595 3304 8543 3272 8512
3269 8512 3266 8509 3265 8511 3263 8508
3262 8509 3259 8507
TIME...MOT...LOC 0639Z 058DEG 32KT 3299 8551 3264 8517
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
05